Alert archive / Michigan / Frost Advisories in 2011

Frost Advisory 5, NWS Gaylord, MI

September 5, 201122 counties in Michigan

NWS Gaylord, MI issued this frost advisory at Sep 5, 2011, 3:38 AM EDT for 22 counties in Michigan. It took effect at Sep 6, 2011, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2011, 3:38 AM EDT (07:38 UTC)
In effect from
Sep 6, 2011, 2:00 AM EDT
Expired
Sep 6, 2011, 8:00 AM EDT
In force
6 hr
Issued by
NWS Gaylord, MI
All 22 counties

Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 7.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WWUS73 KAPX 050738
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
338 AM EDT MON SEP 5 2011

...EARLY TASTE OF FALL BRINGS FIRST FROST OVER SOME INTERIOR
LOCATIONS...

.A MUCH COOLER AIRMASS HAS ARRIVED ACROSS THE REGION EARLY THIS
MORNING BRINGING LAKE EFFECT RAIN SHOWERS AND A DEFINITE CHILL TO
THE AIR. AS CANADIAN HIGH PRESSURE SETTLES INTO THE REGION TODAY
AND TONIGHT...SKIES WILL CLEAR AND WINDS WILL GO CALM...SETTING
THE STAGE FOR TEMPERATURES TO DROP INTO THE 30S IN MANY INTERIOR
LOCATIONS OF NORTHERN LOWER MICHIGAN...WITH FROST EXPECTED.
TEMPERATURES WILL QUICKLY RISE TUESDAY MORNING...BUT ANOTHER
FROST IS POSSIBLE AS WE HEAD INTO TUESDAY NIGHT.

MIZ016-017-022-023-027>029-032>035-051600-
/O.NEW.KAPX.FR.Y.0005.110906T0600Z-110906T1400Z/
EMMET-CHEBOYGAN-OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-
WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...GAYLORD...
ATLANTA...KALKASKA...GRAYLING...MIO...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH
338 AM EDT MON SEP 5 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY. 

IMPACTS...

 * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.  

HAZARDOUS WEATHER...

 * TEMPERATURES TONIGHT WILL DROP TO BETWEEN 33 AND 36 DEGREES IN
   THE NORMALLY COLDER SPOTS OF INTERIOR NORTHERN LOWER MICHIGAN.
   THIS WILL RESULT IN WIDESPREAD FROST DEVELOPMENT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ARNOTT
4 follow-up statements
095 
WWUS73 KAPX 051443
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1043 AM EDT MON SEP 5 2011

...EARLY TASTE OF FALL BRINGS FIRST FROST OVER SOME INTERIOR
LOCATIONS...

.CANADIAN HIGH PRESSURE WILL SETTLE INTO THE REGION TODAY AND
TONIGHT...ALLOWING SKIES TO GRADUALLY CLEAR AND WINDS TO BECOME
LIGHT INTO THE EVENING HOURS. THIS WILL SET THE STAGE FOR
TEMPERATURES TO DROP INTO THE 30S IN MANY INTERIOR LOCATIONS OF
NORTHERN LOWER MICHIGAN...WITH FROST EXPECTED. TEMPERATURES WILL
QUICKLY RISE TUESDAY MORNING...BUT ANOTHER FROST IS POSSIBLE AS WE
HEAD INTO TUESDAY NIGHT.

MIZ016-017-022-023-027>029-032>035-060000-
/O.CON.KAPX.FR.Y.0005.110906T0600Z-110906T1400Z/
EMMET-CHEBOYGAN-OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-
WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...GAYLORD...
ATLANTA...KALKASKA...GRAYLING...MIO...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH
1043 AM EDT MON SEP 5 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
TUESDAY. 

IMPACTS...

 * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

HAZARDOUS WEATHER...

 * TEMPERATURES TONIGHT WILL DROP TO BETWEEN 30 AND 36 DEGREES IN
   THE NORMALLY COLDER SPOTS OF INTERIOR NORTHERN LOWER MICHIGAN.
   THIS WILL RESULT IN WIDESPREAD FROST DEVELOPMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LAWRENCE
742 
WWUS73 KAPX 051936
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
336 PM EDT MON SEP 5 2011

...FIRST FROST OF THE SEASON EXPECTED TONIGHT...

.COOL CANADIAN HIGH PRESSURE SETTLING INTO THE REGION WILL SET THE
STAGE FOR A CHILLY NIGHT TONIGHT...AS SKIES CLEAR AND WINDS BECOME
LIGHT. LOW TEMPERATURES WILL FALL THROUGH THE LOWER AND MIDDLE 30S
IN MANY INTERIOR LOCATIONS OF NORTHERN LOWER MICHIGAN...WITH FROST
EXPECTED. TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE
TUESDAY...BUT ANOTHER FROST IS POSSIBLE AS WE HEAD INTO TUESDAY
NIGHT.

MIZ031-060400-
/O.EXB.KAPX.FR.Y.0005.110906T0600Z-110906T1200Z/
MANISTEE-
INCLUDING THE CITY OF...MANISTEE
336 PM EDT MON SEP 5 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. 

IMPACTS...

 * SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED KILLED IF LEFT
   UNCOVERED.

HAZARDOUS WEATHER...

 * TEMPERATURES TONIGHT WILL DROP TO BETWEEN 32 AND 37 DEGREES...
   RESULTING IN AREAS OF FROST DEVELOPING AFTER 2 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MIZ016-017-022-023-027>029-032>035-060400-
/O.EXT.KAPX.FR.Y.0005.110906T0600Z-110906T1200Z/
EMMET-CHEBOYGAN-OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-
WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...GAYLORD...
ATLANTA...KALKASKA...GRAYLING...MIO...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH
336 PM EDT MON SEP 5 2011

...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THE FROST ADVISORY IS NOW IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY. 

IMPACTS...

 * SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED OR KILLED IF LEFT
   UNCOVERED.

HAZARDOUS WEATHER...

 * TEMPERATURES TONIGHT WILL DROP TO BETWEEN 30 AND 36 DEGREES 
   IN THE NORMALLY COLDER SPOTS OF INTERIOR NORTHERN LOWER 
   MICHIGAN. THIS WILL RESULT IN WIDESPREAD FROST DEVELOPMENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LAWRENCE
248 
WWUS73 KAPX 060202
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1002 PM EDT MON SEP 5 2011

...FIRST FROST OF THE SEASON EXPECTED TONIGHT...

.COOL CANADIAN HIGH PRESSURE SETTLING INTO THE REGION WILL SET
THE STAGE FOR A CHILLY NIGHT TONIGHT...AS SKIES CLEAR AND WINDS
BECOME LIGHT. LOW TEMPERATURES WILL FALL THROUGH THE LOWER AND
MIDDLE 30S IN MANY INTERIOR LOCATIONS OF NORTHERN LOWER
MICHIGAN...WITH FROST EXPECTED. TEMPERATURES WILL WARM QUICKLY
AFTER SUNRISE TUESDAY...BUT ANOTHER FROST IS POSSIBLE AS WE HEAD
INTO TUESDAY NIGHT.

MIZ016-017-022-023-027>029-031>035-061015-
/O.CON.KAPX.FR.Y.0005.110906T0600Z-110906T1200Z/
EMMET-CHEBOYGAN-OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...GAYLORD...
ATLANTA...KALKASKA...GRAYLING...MIO...MANISTEE...CADILLAC...
LAKE CITY...HOUGHTON LAKE...WEST BRANCH
1002 PM EDT MON SEP 5 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY.

IMPACTS...

 * SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED OR KILLED IF LEFT 
   UNCOVERED. 

HAZARDOUS WEATHER...

 * TEMPERATURES TONIGHT WILL DROP TO BETWEEN 30 AND 36 DEGREES 
   IN THE NORMALLY COLDER SPOTS OF INTERIOR NORTHERN LOWER 
   MICHIGAN. THIS WILL RESULT IN WIDESPREAD FROST DEVELOPMENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
823 
WWUS73 KAPX 060840
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
440 AM EDT TUE SEP 6 2011

...FROST THIS MORNING AND AGAIN TONIGHT...

.COOL CANADIAN HIGH PRESSURE OVER THE REGION HAS RESULTED IN
NUMEROUS AREAS OF FROST THIS MORNING. CLEAR SKIES AND LIGHT WINDS
WILL OCCUR ONCE AGAIN TONIGHT...WITH LOW TEMPERATURES IN THE
LOWER AND MIDDLE 30S IN MOST INTERIOR COMMUNITIES OF EASTERN UPPER
AND NORTHERN LOWER MICHIGAN. THIS WILL BRING ABOUT ANOTHER NIGHT
OF NUMEROUS AREAS OF FROST. 

MIZ008-015-018>021-024>026-030-036-041-042-061200-
/O.EXA.KAPX.FR.Y.0005.000000T0000Z-110906T1200Z/
CHIPPEWA-MACKINAC-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-ALPENA-
BENZIE-GRAND TRAVERSE-ALCONA-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
ROGERS CITY...CHARLEVOIX...NORTHPORT...MANCELONA...ALPENA...
FRANKFORT...TRAVERSE CITY...HARRISVILLE...TAWAS CITY...GLADWIN...
STANDISH
440 AM EDT TUE SEP 6 2011

...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

IMPACTS...

 * SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED OR KILLED IF LEFT 
   UNCOVERED. 

HAZARDOUS WEATHER...

 * NUMEROUS AREAS OF FROST WITH TEMPERATURES IN THE 30 AND 36
   DEGREE RANGE IN THE NORMALLY COLDER SPOTS OF INTERIOR NORTHERN
   LOWER MICHIGAN. TEMPERATURES WILL FALL INTO THIS RANGE AGAIN
   TONIGHT FOR THE SAME AREAS. ANOTHER FROST ADVISORY IS LIKELY TO
   BE ISSUED LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS OCCURRING OR EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MIZ016-017-022-023-027>029-031>035-061200-
/O.CON.KAPX.FR.Y.0005.000000T0000Z-110906T1200Z/
EMMET-CHEBOYGAN-OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...GAYLORD...
ATLANTA...KALKASKA...GRAYLING...MIO...MANISTEE...CADILLAC...
LAKE CITY...HOUGHTON LAKE...WEST BRANCH
440 AM EDT TUE SEP 6 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

IMPACTS...

 * SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED OR KILLED IF LEFT 
   UNCOVERED. 

HAZARDOUS WEATHER...

 * NUMEROUS AREAS OF FROST WITH TEMPERATURES IN THE 30 AND 36
   DEGREE RANGE IN THE NORMALLY COLDER SPOTS OF INTERIOR NORTHERN
   LOWER MICHIGAN. TEMPERATURES WILL FALL INTO THIS RANGE AGAIN
   TONIGHT FOR THE SAME AREAS. ANOTHER FROST ADVISORY IS LIKELY TO
   BE ISSUED LATER TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS OCCURRING OR EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SMD

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Sep 4, 11:46 PM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Sep 4, 11:46 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1146 PM EDT SUN SEP 4 2011

.SYNOPSIS.../ISSUED AT 328 PM/

A COLD FRONT CROSSING THE REGION INTO THE EARLY EVENING HOURS WILL
USHER IN MUCH COOLER CONDITIONS AS WE WRAP UP THE LABOR DAY WEEKEND.
ALONG WITH THE COOL DOWN WILL COME THE DEVELOPMENT OF SCATTERED LAKE
EFFECT RAIN SHOWERS...AS THE COLDER CANADIAN AIR CROSSES THE WARM
LAKE WATERS. TEMPERATURES WILL STRUGGLE TO CLIMB MUCH ON MONDAY...
BUT GRADUALLY WARM TO MORE SEASONABLE LEVELS THROUGH THE MIDDLE AND
LATTER PORTIONS OF NEXT WEEK. DRY WEATHER WILL ALSO MAKE A RETURN
FOR MUCH OF THE WORK WEEK AS HIGH PRESSURE SLIDES THROUGH THE
REGION.

DL

&&

.SHORT TERM.../ISSUED AT 902 PM/...REST OF TONIGHT

SECONDARY COLD FRONT AND PUSH OF SUBSTANTIALLY COOLER AIR NOW
ADVANCING DOWN THROUGH NRN LOWER MICHIGAN...DROPPING TEMPS A GOOD
10 DEGREES AFTER FROPA. THIN BAND OF SHOWERS ALONG THE FRONT (SOME
OF WHICH PRODUCED WATERSPOUTS IN LITTLE TRAVERSE BAY AROUND 4 PM)
HAVE LARGELY FIZZLED OUT BEFORE REACHING THE FAR SE COUNTIES OF
THE CWA. BUT SUBSTANTIALLY COOLER LOW LEVEL AIR NOW ADVECTING
INTO THE REGION LEADING TO GUSTY NNW WINDS AND DEVELOPING BANDS OF
LAKE EFFECT RAIN SHOWERS OFF THE LAKES.

REST OF TONIGHT...COLD ADVECTION WILL CONTINUE WITH H8 TEMPS
DIPPING TO BETWEEN -1C AND 2C BY MORNING. SUFFICIENT MOIST AIR
THROUGH THE NIGHT AND PLENTY COOL ENOUGH FOR LAKE RAIN SHOWERS AS
LAKE-H8 DELTA T/S INCREASE TO AROUND |20C|. SO...ANTICIPATE NUMEROUS
RAIN SHOWERS TO DEVELOP OVER THE NEXT FEW HOURS...TARGETING THE
NNW-NORTH FLOW AREAS (WEST OF WHITEFISH BAY/GRAND TRAVERSE BAY/AND
A PORTION OF NE LOWER MICHIGAN). GOING FORECAST ALREADY DEPICTS
THIS IDEA WITH ONLY MINOR TWEAKING ANTICIPATED.

RAIN SHOWERS SHOULD TAPER OFF LATE OVERNIGHT AND MONDAY MORNING AS
HIGH PRESSURE/ SUBSIDENCE AND SUBSTANTIALLY DRIER AIR BUILD INTO
THE REGION.

ADAM

&&

.LONG TERM.../ISSUED AT 328 PM/...MONDAY AND BEYOND

MONDAY THROUGH NEXT SUNDAY...

OUR FIRST TASTE OF FALL CONTINUES TO START OFF THE WORK WEEK. THE
CHILLY AIR MOVING OVER THE RELATIVELY WARM WATERS OF THE GREAT LAKES
IS EXPECTED TO RESULT IN ADDITIONAL LAKE EFFECT RAIN SHOWERS FOR
LABOR DAY. MODERATING TEMPERATURES ALONG WITH PLEASANT CONDITIONS
ARE THEN EXPECTED FOR THE MIDDLE OF THE WEEK...LIKELY HOLDING INTO
NEXT WEEKEND AS RIDGING AT THE SURFACE AND ALOFT BUILD IN (ALTHOUGH
WE WILL CONTINUE TO WATCH THE WHEREABOUTS OF THE REMNANTS OF
TROPICAL STORM LEE). THE MAIN LONG TERM FORECAST CONCERNS REVOLVE
AROUND POPS MONDAY THEN LOW TEMPERATURES ALONG WITH THE POTENTIAL
FOR FROST FOR BOTH MONDAY AND TUESDAY NIGHTS.

MONDAY...MORE POSSIBLE LAKE EFFECT TO CONTEND WITH (MEAN 1000-850 MB
FLOW IS NORTHERLY). HOWEVER...MOISTURE IS FAIRLY LEAN (MEAN 850-700
MB RH ONLY A SCANT 30 PERCENT OR SO). SO WILL SCALE BACK POPS AND
LIMIT THEM TO ALONG THE LAKESHORES. SKIES SHOULD AVERAGE OUT PARTLY
TO MOSTLY CLOUDY. IT WILL BE BRISK AND CHILLY WITH HIGHS ONLY
RANGING FROM THE UPPER 50S TO THE MIDDLE 60S.

MONDAY NIGHT...INCREASING RIDGING AT THE SURFACE AND ALOFT. IN
ADDITION...MUCH DRIER AIR ADVECTS IN FROM THE NORTHWEST WITH 1000-500
MB RH FALLING FROM BETWEEN 35 AND 50 PERCENT AT 00Z TO ABOUT 30
PERCENT AT 06Z. SO EXPECT CLEARING SKIES...CHILLY TEMPERATURES AND
DIMINISHING WINDS (WHICH ARE ALL THE INGREDIENTS NEEDED FOR
EXCELLENT RADIATIONAL COOLING). SO EXPECT AREAS OF FROST ACROSS THE
INTERIOR WITH LOWS RANGING FROM THE LOWER 30S TO LOWER 40S.

TUESDAY AND TUESDAY NIGHT...HIGH PRESSURE AT THE SURFACE AND ALOFT
REMAINS IN CONTROL LEADING TO MOSTLY CLEAR SKIES. TEMPERATURES ARE
EXPECTED TO MODERATE TUESDAY WITH HIGHS RANGING FROM THE MIDDLE 60S
TO LOWER 70S. CHILLY AGAIN TUESDAY NIGHT WITH AREAS OF FROST
EXPECTED. LOWS RANGING FROM AROUND FREEZING ACROSS LOW LYING
INTERIOR SPOTS TO THE MIDDLE 40S NEAR THE LAKESHORES.

WEDNESDAY THROUGH SUNDAY...EXTENDED MODELS CONTINUE TO KEEP THE
REMNANTS OF TROPICAL STORM LEE TO OUR SOUTH/EAST (FOR THE MOST
PART)...AS THE RIDGE LOOKS TO HOLD ITS OWN. THIS SHOULD RESULT IN A
STELLAR STRETCH OF WEATHER ACROSS THE NORTHERN GREAT LAKES WITH COOL
NIGHTS AND WARM DAYS UNDER MOSTLY CLEAR SKIES. HIGHS MODIFYING FROM
THE LOWER TO MIDDLE 70S TO START THE PERIOD TO THE MIDDLE 70S TO
PERHAPS NEAR 80 BY LATE IN THE PERIOD. LOWS MODIFYING FROM THE
MIDDLE 40S TO LOWER 50S INTO THE 50S BY NEXT WEEKEND.

SULLIVAN

&&

.MARINE.../ISSUED AT 328 PM/

WINDS WILL CONTINUE TO VEER NORTH NORTHWESTERLY TONIGHT AND CONTINUE
IN THE 15G25-30KT RANGE BEFORE GRADUALLY WEAKENING ON MONDAY.
WINDS/WAVES WILL LIKELY FALL BELOW SMALL CRAFT LEVELS MONDAY NIGHT
BEFORE A QUIET PERIOD OF WINDS/WAVES IS EXPECTED FOR MIDWEEK.

&&

.AVIATION.../ISSUED AT 1146 PM/...VALID FOR 06Z TAFS

PREDOMINANT MVFR CONDITIONS THROUGH MONDAY MORNING.

COLD AIR WILL CONTINUE TO SPILL INTO NORTHERN MICHIGAN OVERNIGHT...
LEADING TO GUSTY WINDS/MVFR CONDITIONS AND NUMEROUS LAKE EFFECT
RAIN SHOWERS IMPACTING THE TVC TERMINAL SITE. SCT RAIN SHOWERS
WILL IMPACT APN AS WELL...WITH PLN REMAINING MAINLY DRY WITH THE
NORTHERLY WINDS.

ON MONDAY...MVFR CIGS AND A FEW SHOWERS START THE DAY. BUT HIGH
PRESSURE AND DRY LOW LEVEL AIR WILL OVERSPREAD THE REGION...AND
ULTIMATELY SCATTER OUT THE CLOUD COVER DURING THE AFTERNOON. WINDS
WILL GRADUALLY DIMINISH THROUGH THE DAY...BECOMING LIGHT MONDAY
EVENING.

ADAM

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT MONDAY FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT MONDAY FOR LMZ323-341-342-
     344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 PM EDT MONDAY FOR LSZ321-322.

&&
Hazardous weather outlook, Sep 4, 11:07 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
1107 PM EDT SUN SEP 4 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
050745-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1107 PM EDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...REST OF TONIGHT

THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS ON LAKE MICHIGAN
BEACHES OF NORTHERN LOWER MICHIGAN...INCLUDING GRAND TRAVERSE BAY.

A FEW WATERSPOUTS ARE POSSIBLE OVER WHITEFISH BAY AND THE NEARSHORE
WATERS OF FAR NORTHERN LAKE MICHIGAN AND LAKE HURON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF WATERSPOUTS MONDAY MORNING PARTICULARLY OVER
THE NEARSHORE WATERS OF LAKES MICHIGAN AND HURON.

A FROST IS POSSIBLE ACROSS INTERIOR PORTIONS OF NORTHERN LOWER
MICHIGAN BOTH MONDAY AND TUESDAY NIGHTS.

.SPOTTER INFORMATION STATEMENT...

MARINE SPOTTERS AND MARINERS ARE ENCOURAGED TO RELAY REPORTS OF
WATERSPOUTS TO THE NATIONAL WEATHER SERVICE.

ADAM

Nearby

Frost Advisories in Michigan, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.